Related Experiment Video
Updated: Oct 19, 2026

Separation of Immune Cell Subpopulations in Peripheral Blood Samples from Children with Infectious Mononucleosis
Published on: September 7, 2022
An infectious mononucleosis-like syndrome induced by minocycline: a third pattern of adverse drug reaction
J R Lupton1, P Figueroa, P Tamjidi
1Department of Dermatology, George Washington University Medical Center, Washington, DC 20037, USA.
Abstract:
A 22-year-old black man developed fever, chills, fatigue, night sweats, tender lymphadenopathy, and a generalized, pruritic, macular eruption 3 weeks after starting minocycline therapy for acne. His illness was also characterized by a palpable spleen tip, marked lower extremity and scrotal edema, and generalized lymphadenopathy. The patient had leukocytosis with a large percentage of atypical lymphocytes on peripheral smear and liver dysfunction. Titers for Epstein-Barr virus, hepatitis B, toxoplasmosis; and cytomegalovirus were all negative. Human immunodeficiency virus-1 viral load and antibodies were also negative. Marked improvement was noted after the discontinuation of minocycline and the use of systemic corticosteroids. With the negative viral serologies, the clinical picture was most consistent with an infectious mononucleosis-like syndrome produced by the minocycline ingestion.
Related Concept Videos
Hypersensitivity Reactions: Immune-Complex Reactions
Atypical Pneumonia
Drug Toxicity: Allergic Reactions
Myocarditis III: Medical Management
Hypersensitivity Reactions: Cytolytic Reactions
Myocarditis I: Introduction